Nebraska, 2004Hail in Nebraska, July 15, 2004
July 15, 2004 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 15, 1:55 AM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 1:55 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 AM CDT THU JUL 15 2004
.DISCUSSION...
FOG THIS MORNING AND RAIN CHANCES TODAY INTO TONIGHT ARE THE MAIN
CONCERNS THIS FORECAST.
07Z SURFACE ANALYSIS INDICATES SMALL TEMPERATURE/DEWPOINT SPREADS
WITH PATCHY FOG DEVELOPING ALONG THE MISSOURI RIVER. THINK THAT
SOME SPOTS COULD SEE LOW VISIBILITIES THIS MORNING...HOWEVER
CONVECTIVE DEBRIS CLOUDS FROM SOUTH DAKOTA CONTINUE TO MOVE QUICKLY
SOUTH...AND AM HOPEFUL THAT THEY WILL HELP KEEP THINGS FROM REACHING
DENSE FOG ADVISORY CRITERIA WITH WIDESPREAD VISIBILITIES LESS THAN
1/4 MILE.
NEXT ISSUE SURROUNDS CONVECTIVE CHANCES TODAY. MAY NEED TO HAVE A
SMALL POP THIS MORNING OVER MAINLY NORTHEAST NEBRASKA DUE TO
SOUTHWARD MOVING CONVECTION OVER SOUTH DAKOTA. OTHERWISE...AGREE
WITH SPC DAY 1 OUTLOOK THAT THIS AFTERNOON AND ESPECIALLY THIS
EVENING COULD BE ACTIVE WITH SEVERE WEATHER. MOISTURE CONVERGENCE
INCREASES ALONG A FRONT AS INSTABILITY RISES. SURFACE BASED CAPES
FROM THE ETA ARE FORECAST TO RISE TO 3000-4000 J/KG BY 00Z. DEEP
LAYER (0-6KM) SHEAR VALUES OF NEAR 40 KTS SHOULD ALSO SUPPORT
SUPERCELLS. RELATIVELY HIGH PRECIPITABLE WATER VALUES OF NEAR 2
INCHES IN SOUTHEAST NEBRASKA THIS EVENING ALSO SUGGESTS SOME HEAVY
RAIN POTENTIAL. THE BOUNDARY THEN PUSHES SOUTH TONIGHT AND BY 15Z
FRIDAY IS FORECAST TO BE SOUTH OF THE CWA INTO NORTHERN KANSAS.
RAIN CHANCES FROM FRIDAY AFTERNOON INTO THE REMAINDER OF THE WEEKEND
LOOK RATHER SMALL AND HAVE TRENDED TO A DRIER LOOK TO THE FORECAST.
UPSLOPE FLOW MAY DEVELOP STORMS ACROSS WESTERN NEBRASKA FRIDAY
NIGHT...HOWEVER THE ETA ONLY BRINGS THIS INTO CENTRAL NEBRASKA
BEFORE HAVING IT DISSIPATE. THIS DOESNT SEEM UNREASONABLE WITH
SURFACE HIGH PRESSURE IN PLACE AND LESS DEEP MOISTURE TO WORK WITH.
MAY KEEP A SMALL CHANCE IN THE WESTERN AREAS FRIDAY NIGHT CLOSER TO
THE BETTER 850 MB MOISTURE...BUT DRY IT OUT IN THE EAST. ANOTHER
POTENTIAL TROUBLE SPOT ON SATURDAY NIGHT COULD BE AN INCREASE IN
MID-LEVEL MOISTURE WITH THE ETA BRINGING ACROSS 700MB MOISTURE
ADVECTION. WILL NOT JUMP ON THIS YET AND TRY TO GO MAINLY DRY
SATURDAY INTO SUNDAY. NEXT BEST CHANCE FOR RAIN LOOKS TO COME ALONG
A SURFACE TROF MONDAY NIGHT INTO TUESDAY AND THE CURRENT FORECAST
COVERS THIS WELL ALREADY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
KING
Hazardous weather outlook, Jul 15, 10:20 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1120 AM CDT THU JUL 15 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152315-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1120 AM CDT THU JUL 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY
AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.
SEVERE STORMS WILL BE MOST LIKELY ACROSS THE NORTH EARLY THIS
AFTERNOON...AND WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT.
A SERIES OF DISTURBANCES IN NORTHWEST FLOW WILL AFFECT THE AREA.
STRONG DEEP LAYER SHEAR IS FORECAST FROM EASTERN NEBRASKA INTO
WESTERN IOWA...MEANWHILE DESTABILIZATION IS EXPECTED TO INCREASE
DURING THE AFTERNOON INTO THE EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING OVER
SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. THERE
WILL THEN BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT
ACROSS PORTIONS OF EASTERN NEBRASKA...ROUGHLY WEST OF A LINE FROM
WAYNE TO FREMONT AND BEATRICE. CURRENTLY IT APPEARS THAT THESE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
THERE IS A CHANCE OF MORE THUNDERSTORMS MONDAY NIGHT THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
ZAPOTOCNY
In the hours before
Local storm report, Jul 15, 10:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1141 AM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 5 W CENTER 42.61N 97.97W
07/15/2004 1.75 INCH KNOX NE PUBLIC
&&
MEBLocal storm report, Jul 15, 10:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1158 AM CDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 9 E CREIGHTON 42.47N 97.73W
07/15/2004 0.75 INCH KNOX NE TRAINED SPOTTER
&&
MEBHail, Pierce
- When
- July 15, 11:00 AM CST
- Where
- Pierce County, 1 mi N of Plainview
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.367, -97.783
Hail, mostly dime size, was driven by strong winds causing a path of crop damage from just north through east of Plainview. Some damaged crops were also observed south of town.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, July 15, 20041 death · $1,000 · 1 event
- Tornadoes and Hail in Nebraska, July 15, 2004$115,000 · F1 · 14 events
- Hail and Damaging Winds in Alabama, July 15, 2004$516,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 15, 2004$360,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Georgia, July 15, 2004$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, July 15, 2004$20,000 · 1 in hail · 10 events
- Hail in Utah, July 15, 2004$30,000 · 1.25 in hail · 1 event
- Flash Flood in Utah, July 15, 2004$30,000 · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 15, 2004$25,000 · 1 event
- Hail and Damaging Winds in Georgia, July 15, 2004$17,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417244.